Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 3, 2015, 3:41 AM CST for Campbell County, Corson County, McPherson County, South Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2015, 3:41 AM CST (09:41 UTC)
- Expired
- Mar 3, 2015, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, McPherson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899 WWUS73 KABR 030941 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 341 AM CST TUE MAR 3 2015 ...STRONG NORTHWEST WINDS THIS MORNING... .A STRONG COLD FRONT MOVING ACROSS THE REGION THIS MORNING WILL BRING GUSTY NORTH TO NORTHWEST WINDS IN ITS WAKE. SDZ003>005-031800- /O.NEW.KABR.WI.Y.0007.150303T0941Z-150303T1800Z/ CORSON-CAMPBELL-MCPHERSON- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA 341 AM CST TUE MAR 3 2015 /241 AM MST TUE MAR 3 2015/ ...WIND ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...STRONG NORTH TO NORTHWEST WINDS THROUGH THE MORNING HOURS. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...PATCHES OF BLOWING SNOW AND LOW VISIBILITY ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
1 follow-up statement
347 WWUS73 KABR 031806 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1206 PM CST TUE MAR 3 2015 SDZ003>005-031915- /O.EXP.KABR.WI.Y.0007.000000T0000Z-150303T1800Z/ CORSON-CAMPBELL-MCPHERSON- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA 1206 PM CST TUE MAR 3 2015 /1106 AM MST TUE MAR 3 2015/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON HOURS...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 2, 11:47 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 2, 11:47 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1147 PM CST MON MAR 2 2015
.UPDATE...
ISSUED AT 1145 PM CST MON MAR 2 2015
06Z AVIATION DISCUSSION UPDATED BELOW.
ECHOES EXPANDING QUICKLY ACROSS WESTERN SD THIS EVENING AND
SPREADING INTO CENTRAL SD. LATEST MODEL RUNS SHOW A LITTLE
MOVEMENT MORE TO THE NORTH WITH THE BEST SNOWFALL. UPDATED
SNOWFALL AMOUNTS A LITTLE.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 322 PM CST MON MAR 2 2015
WILL SEE WINDS SLACKEN OFF FOR A BIT THIS EVENING AS THE PRESSURE
GRADIENT RELAXES AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THIS
FRONT WILL BE ELONGATED FROM A LOW PRESSURE SYSTEM OVER CENTRAL
CANADA TO A LOW TRACKING OUT OF COLORADO AND ACROSS THE CENTRAL
PLAINS. PRECIPITATION NORTH OF THE CENTRAL PLAINS LOW WILL BEGIN
TO AFFECT SOUTH DAKOTA THIS EVENING...SPREADING FROM SOUTHWEST TO
NORTHEAST OVERNIGHT. THE FAR SOUTHWESTERN CWA SHOULD BEGIN TO SEE
SNOW JUST BEFORE MIDNIGHT...WITH THE SNOW REACHING THE
NORTHEASTERN CWA AROUND SUNRISE. A BAND OF HEAVIER SNOW IS LIKELY
WITH THIS SYSTEM...WITH THE GFS AND ECMWF IN DECENT AGREEMENT WITH
IT SETTING UP FROM JUST SOUTH OF PIERRE TO TRAVERSE COUNTY
MINNESOTA. THE NAM AND GEM ARE A BIT FURTHER NORTH WITH THE BAND.
HAVE INDICATED THE UNCERTAINTY ON WHERE THIS BAND WILL BE IN THE
WSW PRODUCT. SNOWFALL AMOUNTS WILL NOT BE TERRIBLY
HIGH...GENERALLY FROM ONE HALF INCH ACROSS THE NORTHWEST TO AROUND
4-5 INCHES IN THE BAND. THE BIGGER CONCERN WILL BE INCREASING WIND
SPEEDS BEHIND THE FRONT. EXPECT THE WINDS TO INCREASE ACROSS THE
WEST BETWEEN 06Z AND 10Z...AND ACROSS THE EAST BY 12Z. THESE
STRONG NORTHWEST WINDS WILL COMBINE WITH NEWLY FALLEN OR ONGOING
FALLING SNOW TO CREATE SIGNIFICANT VISIBILITY REDUCTIONS.
THEREFORE...HAVE ISSUED WINTER WEATHER ADVISORIES ACROSS THE
NORTHWESTERN AND NORTH CENTRAL CWA WHERE LESS SNOW IS
EXPECTED...AND BLIZZARD WARNINGS ACROSS THE SOUTH AND EAST WHERE
MORE SNOW IS EXPECTED.
THE PRECIPITATION WILL COME TO AN END AND THE WINDS WILL BEGIN TO
DIMINISH FROM WEST TO EAST FROM MIDDAY TUESDAY THROUGH LATE
TUESDAY AFTERNOON. HIGH PRESSURE THEN BEGINS TO APPROACH TUESDAY
NIGHT...BRINGING COLDER AIR WITH IT.
LOW TEMPERATURES TONIGHT WILL BE MAINLY IN THE TEENS...WITH A RISE
OF ONLY 2-4 DEGREES EXPECTED DURING THE DAY TUESDAY. WITH THE
COLDER HIGH MOVING IN AND FRESH SNOW COVER...WILL SEE TEMPERATURES
FALL INTO THE SINGLE DIGITS BELOW ZERO TUESDAY NIGHT.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 322 PM CST MON MAR 2 2015
NORTHWEST FLOW ALOFT WILL DOMINATE THE LONG TERM PORTION OF THE
FORECAST. MODELS ARE SHOWING A FEW PASSING SHORTWAVES CROSSING THE
REGION...HOWEVER MOISTURE IS LIMITED AND CONFIDENCE IS LOW WITH
TIMING. THUS WILL MAINTAIN A DRY FORECAST.
WEDNESDAY WILL BE THE COLDEST DAY IN THE LONG TERM WITH HIGHS ONLY
IN THE SINGLE DIGITS ABOVE ZERO LIKELY. A GRADUAL WARMING TREND
WILL BEGIN ON THURSDAY AND CONTINUE THROUGH NEXT WEEK. HOWEVER THE
EXTENT OF WARMING WILL DEPEND ON DEPTH AND AREAL COVERAGE OF SNOW
COVER. DID NUDGE TEMPERATURES DOWN SOME ON FRIDAY WITH THE
EXPECTATION OF SNOW COVER.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1145 PM CST MON MAR 2 2015
A STRONG AND FAST MOVING UPPER LEVEL LOW PRESSURE TROUGH ALONG
WITH A COLD FRONT MOVING IN...WILL BRING SNOW TO ALL TERMINALS
TONIGHT INTO TUESDAY MORNING. THE SNOW WILL SPREAD FROM SOUTHWEST
TO NORTHEAST ACROSS THE REGION THROUGH TONIGHT. EXPECT THE LOWEST
VISIBILITIES/HEAVIEST SNOW FROM PIR TO ATY. ALONG WITH THE SNOW
WILL COME STRONG NORTHWEST WINDS OF 25 TO 30 KNOTS WITH GUSTS TO
35 TO 40 KNOTS BRINGING VISIBILITIES DOWN TO A QUARTER MILE OR LESS
AT TIMES. MBG SHOULD ESCAPE MUCH OF THE WORST CONDITIONS. THE SYSTEM
WILL QUICKLY MOVE EAST LATE TUESDAY MORNING AND AFTERNOON TAKING
THE SNOW WITH IT. ALTHOUGH...BLOWING SNOW IS EXPECTED TO CONTINUE
INTO THE AFTERNOON HOURS AS STRONG NORTHWEST WINDS REMAIN.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ TUESDAY FOR
SDZ003-004-009-015-016.
BLIZZARD WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR SDZ007-008-011-
018>023.
WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR SDZ005-
006-010-017.
BLIZZARD WARNING UNTIL NOON CST /11 AM MST/ TUESDAY FOR SDZ033>037-
045-048-051.
MN...BLIZZARD WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR MNZ039-046.
&&
UPDATE...MOHR
SHORT TERM...PARKIN
LONG TERM...SD
AVIATION...MOHRHazardous weather outlook, Mar 2, 4:35 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 435 AM CST MON MAR 2 2015 MNZ046-SDZ016>023-033>037-045-048-051-031045- BIG STONE-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 435 AM CST MON MAR 2 2015 /335 AM MST MON MAR 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY...WITH SNOW BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE TO HEAVY SNOW IS EXPECTED OVERNIGHT. A COLD FRONT AND STRONG NORTHWEST WINDS WILL FOLLOW EARLY TUESDAY MORNING...PRODUCING QUARTER MILE OR LESS VISIBILITY IN FALLING AND BLOWING SNOW. SNOW ACCUMULATION OF 2 TO 5 INCHES IS POSSIBLE. VERY COLD AIR WILL FOLLOW...AND WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-SDZ003>011-015-031045- TRAVERSE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-DEWEY- 435 AM CST MON MAR 2 2015 /335 AM MST MON MAR 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY...WITH SNOW BEGINNING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW IS EXPECTED OVERNIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE. A COLD FRONT AND STRONG NORTHWEST WINDS WILL FOLLOW EARLY TUESDAY MORNING...VISIBILITY COULD BE REDUCED AT TIMES IN FALLING AND BLOWING SNOW. VERY COLD AIR WILL FOLLOW...AND WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SER
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:07 PM CST | Wind Chill Advisory | ABR | Brown, Campbell, Clark, Codington, Corson, Day and 12 more | 18 hr |
Nearby
Wind Advisories in South Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.